Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jan 7, 2008, 3:50 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 7, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 3:50 AM CST (09:50 UTC)
- In effect from
- Jan 7, 2008, 9:00 AM CST
- Expired
- Jan 7, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 070950 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 AM CST MON JAN 7 2008 TXZ242>244-080000- /O.NEW.KCRP.WI.Y.0002.080107T1500Z-080108T0000Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 350 AM CST MON JAN 7 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A VIGOROUS LOW PRESSURE SYSTEM TRAVERSING THE PLAINS WILL PROVIDE STRONG SOUTH TO SOUTHEAST WINDS FROM MID MORNING THROUGH LATE AFTERNOON ACROSS SOUTH TEXAS. THE STRONGEST WINDS WILL OCCUR ACROSS THE SOUTHERN COASTAL BEND WHERE WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ MJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:46 PM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Jan 6, 9:46 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 PM CST SUN JAN 6 2008
.UPDATE...THE CORE OF A STRONG(40-50 KTS) LOW-LEVEL JET WILL BE
ACROSS THE EAST THROUGH THE OVERNIGHT HOURS. THIS COMBINED WITH
ISALLOBARIC PRESSURE FALLS OVERNIGHT SHOULD ALLOW WINDS TO
INCREASE AGAIN(PRIMARILY THE SOUTHERN COASTAL BEND). EXPECT
STRATUS WILL HAVE AN INCREASINGLY DIFFICULT TIME DEVELOPING
SOLIDLY FROM EAST TO WEST OVERNIGHT AS 850HPA WINDS ACQUIRE A MORE
SOUTHWEST COMPONENT FROM EAST TO WEST. BOUNDARY LAYER WILL
EVENTUALLY DECOUPLE SOME...BUT WILL BE GREATEST ACROSS THE RIO
GRANDE PLAINS. ANTICIPATE AREAS OF FOG ACROSS THE RIO GRANDE
PLAINS WITH PATCHY FOG ELSEWHERE. LOWERED MINIMUM TEMPERATURES A
LITTLE OVERNIGHT WITH A BIT LESS CLOUD COVER. LOWERED POPS FROM
20% TO 10% ACROSS THE NORTHEAST CWA ON MONDAY AS GIVEN FEEBLE FORCING.
&&
.MARINE...WINDS EXPECTED TO INCREASE TO SCEC CRITERIA AGAIN OVER
THE SOUTHERN BAYS/NEARSHORE WATERS OVERNIGHT DUE TO AFOREMENTIONED
LOW-LEVEL JET. MAINTAINED A MARGINAL SCA ACROSS THE OFFSHORE
WATERS. PATCHY/AREAS OF SEA FOG STILL EXPECTED THROUGH
MONDAY...WITH THE NORTHERN WATERS SEEING THE MOST COVERAGE WHERE
SST/S ARE COOLEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 65 80 66 76 52 / 10 10 10 20 10
VICTORIA 64 78 64 74 47 / 10 10 20 30 10
LAREDO 60 86 60 77 50 / 0 0 10 10 10
ALICE 62 83 62 77 47 / 10 10 10 10 10
ROCKPORT 64 77 67 75 53 / 10 10 20 30 10
COTULLA 57 82 57 75 46 / 0 0 10 10 10
KINGSVILLE 63 82 63 77 47 / 10 10 10 20 10
NAVY CORPUS 67 79 68 74 56 / 10 10 10 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
BB/85...UPDATE/MARINEHazardous weather outlook, Jan 6, 5:16 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 AM CST SUN JAN 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-062315- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 516 AM CST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH-SOUTHEAST WINDS WILL DEVELOP TODAY AS AN AREA OF LOW PRESSURE DEEPENS OVER THE SOUTHERN HIGH PLAINS. A WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN COASTAL BEND AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF WATERS THROUGH TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL PLAINS AND GULF WATERS MONDAY NIGHT INTO TUESDAY MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH TEXAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TMT/JAR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.